Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 372, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 24, 2011, 3:50 PM CDT for 4 counties in Texas. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 24, 2011, 3:50 PM CDT (20:50 UTC)
- Expired
- Aug 24, 2011, 4:15 PM CDT
- In force
- 25 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Angelina County, TX, Cherokee County, TX, Nacogdoches County, TX, Smith County, TX
The radar
The Shreveport radar (KSHV), 148 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 24, 4:05 PM CDT | TSTM WND DMG | Rusk, TX | TREES DOWN ACROSS THE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 24, 1:17 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.8 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1956 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1219 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
533
WUUS54 KSHV 242050
SVRSHV
TXC005-073-347-423-242115-
/O.NEW.KSHV.SV.W.0372.110824T2050Z-110824T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
350 PM CDT WED AUG 24 2011
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN ANGELINA COUNTY IN EASTERN TEXAS...
WEST CENTRAL NACOGDOCHES COUNTY IN EASTERN TEXAS...
CHEROKEE COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...RUSK...JACKSONVILLE...
WESTERN SMITH COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...WHITEHOUSE...TYLER...
* UNTIL 415 PM CDT
* AT 350 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM LINDALE TO JACKSONVILLE TO 7 MILES SOUTHEAST OF RUSK TO 13
MILES EAST OF POLLOK...OR ALONG A LINE EXTENDING FROM 8 MILES SOUTH
OF MINEOLA TO JACKSONVILLE TO 7 MILES SOUTHEAST OF RUSK TO
NACOGDOCHES...AND MOVING SOUTHWEST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
REESE...ALTO...MAYDELLE...MORRILL...WELLS...FOREST AND HUDSON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS LINE OF STORMS. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
EAST TEXAS. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 3132 9491 3135 9496 3144 9502 3147 9511
3151 9511 3157 9517 3157 9523 3167 9529
3176 9540 3185 9546 3209 9544 3222 9550
3229 9546 3236 9546 3248 9560 3261 9560
3261 9542 3179 9499 3155 9464 3117 9485
TIME...MOT...LOC 2050Z 050DEG 36KT 3251 9552 3197 9532
3172 9509 3151 9471
$$
23What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 3:46 PM CDT, 4 minutes earlier.
Area forecast discussion, Aug 24, 3:46 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
346 PM CDT WED AUG 24 2011
.DISCUSSION...
WELL...HOW ABOUT THIS STORMY DAY. AFTER A LONG STRETCH WITH VERY
LITTLE RAIN...TODAY WE SAW A STRONG OUTFLOW BOUNDARY THAT BROUGHT
A SIGNIFICANT ROUND OF THUNDERSTORMS TO THE AREA...SOME PRODUCING WIND
DAMAGE. BUT AS FAR AS THE FORECAST IS CONCERNED...LOOKING AT MORE
HEAT FOR THURSDAY...WITH AN EXTENSION OF THE HEAT ADVISORY FOR THE
WHOLE FOUR STATE AREA. THE MODELS CONTINUE TO INDICATE A BREAK
IN THE HEAT WAVE FOR THIS WEEKEND...SO THERE IS A POSSIBILITY
THAT THE HEAT ADVISORY MAY NOT BE NEEDED AFTER THURSDAY. WE CAN
ONLY HOPE. THE WEAKENING OF THE RIDGE IN THE MID AND UPPER LEVELS
OF THE ATMOSPHERE...AND SOME INFLUENCE FROM HURRICANE
IRENE...BRINGING NORTHEAST AND NORTH WINDS TO OUR AREA ON FRIDAY
THROUGH SUNDAY...WILL WORK TO LOWER OUR MAX TEMPERATURES INTO THE
MID AND UPPER 90S FOR THAT TIME PERIOD.
LOW CHANCES OF RAIN CONTINUE THURSDAY...BUT FOR THE FRIDAY THROUGH
WEDNESDAY PART OF THE FORECAST...THE POPS WILL BE 10 PERCENT OR
LOWER FOR MOST OF THE AREA. BUT IT WAS NICE TO GET THE RAIN TODAY.
/03/
&&
.AVIATION...
CONCERNING THE FOUR STATE AREA...VFR CONDITIONS BEGINNING TO
RETURN KELD/KTXK IN THE WAKE OF A TSTM COMPLEX MOVING TO THE SW
AND YET TO MOVE ACROSS KTYR/KLFK. STORM CLOUDS WILL THIN AND LIFT
AREAWIDE BY LATE TODAY. SFC WINDS WILL BE LIGHT AND VARIABLE
OVERNIGHT WITH SOME LIGHT TO MODERATE FOG DEVELOPMENT TOWARD
DAYBREAK. CHANCE FOR MORE SCATTERED TSTMS MID TO LATE DAY ON
THURSDAY. /24/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 77 102 74 97 71 / 20 20 20 10 0
MLU 75 102 73 97 70 / 30 20 20 10 0
DEQ 74 101 68 96 66 / 20 20 20 10 0
TXK 77 102 71 96 68 / 20 20 20 10 0
ELD 75 101 70 96 68 / 20 20 20 10 0
TYR 77 102 75 98 74 / 30 20 20 10 0
GGG 76 103 75 98 72 / 30 20 20 10 0
LFK 75 102 74 99 72 / 40 20 20 10 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 9 PM CDT THURSDAY FOR THE FOLLOWING ZONES:
ARZ050-051-059>061-070>073.
LA...HEAT ADVISORY UNTIL 9 PM CDT THURSDAY FOR THE FOLLOWING ZONES:
LAZ001>006-010>014-017>022.
OK...HEAT ADVISORY UNTIL 9 PM CDT THURSDAY FOR THE FOLLOWING ZONES:
OKZ077.
TX...HEAT ADVISORY UNTIL 9 PM CDT THURSDAY FOR THE FOLLOWING ZONES:
TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&
03/24Hazardous weather outlook, Aug 24, 12:09 PM CDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1209 PM CDT WED AUG 24 2011 ARZ050-059-070-LAZ001>006-010>014-017>022-OKZ077-TXZ096-097-108>112- 124>126-136>138-149>153-165>167-251100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-JACKSON-LA SALLE- LINCOLN-LITTLE RIVER-MARION-MCCURTAIN-MILLER-MORRIS-NACOGDOCHES- NATCHITOCHES-OUACHITA-PANOLA-RED RIVER LA-RED RIVER TX-RUSK- SABINE LA-SABINE TX-SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION LA- UPSHUR-WEBSTER-WINN-WOOD- 1209 PM CDT WED AUG 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST AND SOUTH CENTRAL ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA... SOUTHEAST OKLAHOMA...AND EAST AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... ...A HEAT ADVISORY IS IN EFFECT UNTIL 9 AM... ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING WITH AN OUTFLOW BOUNDARY MOVING SOUTH TO SOUTHWEST...THROUGH SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA. THIS BOUNDARY MAY MAKE IT INTO NORTHEAST TEXAS LATER IN THE AFTERNOON. STRONG GUSTY WINDS AND HAIL WILL BE POSSIBLE WITH THESE STORMS. TEMPERATURES WILL CLIMB TO NEAR OR SLIGHTLY ABOVE 100 DEGREES TODAY WITH HEAT INDEX VALUES RANGING FROM 105 TO 110 DEGREES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... TEMPERATURES WILL CLIMB TO NEAR OR SLIGHTLY ABOVE 100 DEGREES FOR MUCH OF THE THE REST OF THE WEEK AND THROUGH THE WEEKEND WITH HEAT INDEX VALUES AT OR ABOVE 105 DEGREES. NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF HAM RADIO OPERATORS...STORM SPOTTERS...OR EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED THIS AFTERNOON. ARZ051-060-061-071>073-251100- COLUMBIA-HEMPSTEAD-HOWARD-LAFAYETTE-NEVADA-UNION AR- 1209 PM CDT WED AUG 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST AND SOUTH CENTRAL ARKANSAS. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON WITH AN OUTFLOW BOUNDARY MOVING SOUTH TO SOUTHWEST...THROUGH SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA. STRONG GUSTY WINDS AND HAIL WILL BE POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... TEMPERATURES WILL CLIMB TO NEAR OR SLIGHTLY ABOVE 100 DEGREES FOR MUCH OF THE THE REST OF THE WEEK AND THROUGH THE WEEKEND WITH HEAT INDEX VALUES AT OR ABOVE 105 DEGREES. NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF HAM RADIO OPERATORS...STORM SPOTTERS...OR EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED THIS AFTERNOON. 03
In the hours before
Local storm report, Aug 24, 3:24 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
324 PM CDT WED AUG 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG 2 S HENDERSON 32.13N 94.80W
08/24/2011 RUSK TX BROADCAST MEDIA
LARGE TREE AND POWERLINES DOWN.
&&
20Local storm report, Aug 24, 3:30 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
330 PM CDT WED AUG 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM TSTM WND DMG MANY 31.57N 93.47W
08/24/2011 SABINE LA LAW ENFORCEMENT
TREES DOWN ALL OVER PARISH REPORTED BY SHERIFFS OFFICE IN
SABINE PARISH. TREES DOWN IN MANY.
&&
25Local storm report, Aug 24, 3:31 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
331 PM CDT WED AUG 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM HAIL WINNFIELD 31.92N 92.64W
08/24/2011 E1.00 INCH WINN LA PUBLIC
PENNIES TO QUARTER SIZE HAIL AT CONVENIENCE STORE IN
WINNFIELD.
&&
25Local storm report, Aug 24, 3:32 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
332 PM CDT WED AUG 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM TSTM WND DMG SHREVEPORT 32.47N 93.80W
08/24/2011 CADDO LA NWS EMPLOYEE
ROOF DAMAGE AT SHREVEPORT WFO
&&
25Local storm report, Aug 24, 3:42 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
342 PM CDT WED AUG 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 PM TSTM WND GST 2 S TYLER 32.30N 95.30W
08/24/2011 E60 MPH SMITH TX TRAINED SPOTTER
SPOTTER ESTIMATED WINDS OF 60 MILES PER HOUR SOUTH OF
TYLER.
&&
20Local storm report, Aug 24, 3:46 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
346 PM CDT WED AUG 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0149 PM TSTM WND DMG 5 S GREENWOOD 32.37N 93.97W
08/24/2011 CADDO LA LAW ENFORCEMENT
TREES DOWN IN SHREVEPORT AND ALL OVER CADDO PARISH.
&&
25The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 7:19 PM CDT | Severe Thunderstorm Warning | SHV | Panola | 41 min |
| Aug 23, 7:26 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Rusk, Smith | 49 min |
| Aug 23, 7:42 PM CDT | Severe Thunderstorm Warning | SHV | Smith | 48 min |
| Aug 23, 8:13 PM CDT | Severe Thunderstorm Warning | SHV | Panola, Rusk, Shelby | 47 min |
| Aug 23, 8:24 PM CDT | Severe Thunderstorm Warning | SHV | Panola, Shelby | 51 min |
| Aug 24, 1:08 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Panola | 52 min |
| Aug 24, 1:37 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass | 40 min |
| Aug 24, 1:44 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Marion, Panola, Rusk, Upshur | 61 min |
| Aug 24, 1:49 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Panola, Shelby | 56 min |
| Aug 24, 2:17 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Nacogdoches, Panola, Rusk, Shelby and 3 more | 58 min |
| Aug 24, 2:20 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Morris, Red River, Titus | 21 min |
| Aug 24, 2:40 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches, Panola, Sabine, San Augustine, Shelby | 53 min |
| Aug 24, 3:02 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Franklin, Titus | 32 min |
| Aug 24, 3:08 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Nacogdoches, Panola, Rusk, Shelby, Smith and 1 more | 52 min |
| Aug 24, 3:20 PM CDT | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches, Sabine, San Augustine, Shelby | 55 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.